Massachusetts, 2014High Wind and Strong Wind in Massachusetts, April 24, 2014
April 24, 2014 · NWS BOX · 8 events in 8 counties and zones
Strong cold air advection behind a mid level low resulted in strong winds at the surface. This caused some wind damage mainly across eastern Massachusetts.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $68,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong cold air advection behind a mid level low resulted in strong winds at the surface. This caused some wind damage mainly across eastern Massachusetts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Apr 24, 5:48 AM EST, 2 hours 13 minutes earlier.
Area forecast discussion, Apr 24, 5:48 AM EST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
648 AM EDT THU APR 24 2014
.SYNOPSIS...
WINDY AND DRY CONDITIONS TODAY...THEN WINDS DIMINISH TONIGHT AND
FRIDAY AS HIGH PRESSURE BUILDS INTO THE REGION. LOW PRESSURE WILL
BRING RAIN FRIDAY NIGHT INTO SATURDAY...THEN MAINLY DRY AND
SEASONABLE CONDITIONS SUNDAY INTO MONDAY AS HIGH PRES RETURNS.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
7 AM UPDATE...DRIER AIR HAS MOVED IN A BIT QUICKER THAN FORECAST
SO HAVE MADE ADJUSTMENTS TO THE DEWPOINTS TO LOWER THEM A FEW
DEGREES. ALSO MADE MINOR ADJUSTMENTS TO THE TEMPERATURES AND WINDS
TO ACCOUNT FOR THE LATEST TRENDS. OTHERWISE...THE FORECAST IS ON
TRACK. SUNNY SKIES SHOULD CONTINUE THROUGH THE REST OF THE
MORNING.
MID LEVEL LOW MOVES OFFSHORE BUT CYCLONIC FLOW HANGS ON ACROSS
EASTERN NEW ENG FOR THE FIRST HALF OF THE DAY. SUNNY SKIES WILL
PREVAIL BUT THERE MAY BE A FEW EXTRA CLOUDS E COASTAL MA AND
CAPE/ISLANDS. THE MAIN CONCERN TODAY IS THE STRONG NW WINDS. DEEP
MIXING THROUGH 850 MB EXPECTED AND USING AVERAGE OF THE MEAN WIND
IN THE MIXING LAYER AND THE WIND AT THE TOP OF THE MIXING LAYER
YIELDS POTENTIAL FOR GUSTS TO 35-40 KT /40-45 MPH/. THIS FALLS
JUST SHY OF WIND ADVISORY CRITERIA SO WE WILL HOLD OFF ON
HEADLINES.
850 MB TEMPS -2 TO -3C SUPPORT MAX TEMPS MAINLY IN THE 50S TODAY
WITH MILDEST READINGS APPROACHING 60 DEGREES IN CT/RI AND E MA.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
TONIGHT...
GUSTY WINDS LINGERING INTO THE EVENING...THEN WINDS DIMINISH AS
PRESSURE GRADIENT RELAXES WITH HIGH PRES APPROACHING FROM THE
WEST. CLEAR SKIES AND DIMINISHING WIND WILL RESULT IN A COLD NIGHT
WITH MINS MID 20S TO LOWER 30S ACROSS MUCH OF THE REGION...EXCEPT
UPPER 30S BOS/PVD AND OUTER CAPE/ISLANDS.
FRIDAY...
HIGH PRES MOVES ACROSS NEW ENG THEN TO THE EAST BY DAYS END. NEXT
SHORTWAVE WILL BE LIFTING NE FROM THE OHIO VALLEY WHICH WILL
RESULT IN AN INCREASE IN MID/HIGH CLOUDS IN THE AFTERNOON FROM THE
WEST. IT WILL REMAIN DRY AS DEEP MOISTURE TRANSPORT ASSOCD WITH
THE LOW LEVEL JET REMAINS TO THE WEST THROUGH 00Z. IT WILL BE A
MILDER DAY IN DEVELOPING WARM AIR ADVECTION PATTERN. SOUNDINGS
SHOW MIXING TO 850 MB WHERE TEMPS INCREASE TO 2-3C AROUND 18Z.
THIS SUPPORTS TEMPS INTO THE LOW AND MID 60S...BUT 50S ALONG THE S
COAST DUE TO SOUTHERLY WIND.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
HIGHLIGHTS...
* UNSETTLED BUT SEASONABLE WEATHER FRIDAY NIGHT INTO SATURDAY
* UNCERTAINTY HIGHER THAN NORMAL FOR NEXT WEEK
24/00Z MODELS ARE IN DECENT AGREEMENT THROUGH MUCH OF THE LONG TERM.
THERE ARE OF COURSE SOME DISCREPANCIES TOWARDS THE END OF THE
PERIOD. A DOUBLE BARRELED LOW PRESSURE SYSTEM WILL AFFECT
SOUTHERN NEW ENGLAND FRIDAY NIGHT AND SATURDAY WITH SOME
UNCERTAINTY IN HOW CLOSE THE SOUTHERN LOW MOVES TO THE SOUTHERN
NEW ENGLAND COAST. THE ECMWF IS FARTHEST FROM THE COAST...PASSING
OVER THE 40/70 BENCHMARK AND THE NAM IS CLOSEST PASSING OVER
NANTUCKET. THE ECMWF HAS TRENDED NORTH SINCE THE 12Z RUN SO WENT
WITH A NAM/GFS BLEND FOR THIS PORTION OF THE FORECAST. BEYOND
THIS...MODELS ARE STRUGGLING WITH A DEVELOPING BLOCKING PATTERN.
MODELS ARE QUICK TO MOVE TOWARDS A MORE PROGRESSIVE PATTERN.
ENSEMBLES SHOW THE BLOCKING PATTERN A BIT BETTER THOUGH THERE ARE
DIFFERENCES AMONGST THE MEMBERS AS TO WHETHER WE WILL BE MORE
INFLUENCED BY RIDGING OR TROUGHING. BETWEEN THIS AND THE MODELS
TENDENCY TO RUSH A RETURN TO A MORE PROGRESSIVE PATTERN...HAVE A
LOWER CONFIDENCE THAN NORMAL FOR NEXT WEEK.
FRIDAY NIGHT AND SATURDAY...DOUBLE BARREL LOW PRESSURE MOVES EAST
ACROSS SOUTHERN NEW ENGLAND. THE NORTHERN LOW MOVES THROUGH QUEBEC
WHILE THE SOUTHERN LOW PASSES SOUTH OF SOUTHERN NEW ENGLAND. THE
ECMWF IS THE FARTHEST SOUTH WITH THE SOUTHERN LOW WHILE THE NAM IS
THE FARTHEST NORTH. EXPECT SCATTERED SHOWERS ACROSS SOUTHERN NEW
ENGLAND WITH THIS SYSTEM. STEEP MID LEVEL RATES PROVIDE ENOUGH
INSTABILITY FOR THUNDERSTORMS TO OCCUR AND AS SUCH HAVE MENTIONED
THUNDER IN THE GRIDS.
SUNDAY INTO EARLY NEXT WEEK...AS STATED ABOVE A MORE BLOCKED PATTERN
LOOKS TO DEVELOP WITH MID LEVEL TROUGHING OVER THE NE BRINGING
UNSETTLED WEATHER TO THE REGION. WHERE EXACTLY THE BLOCKED PATTERN
SETS UP WILL DETERMINE WHAT SORT OF WEATHER WE ARE LOOKING AT. SOME
MODELS HAVE A PRONOUNCED EASTERLY FLOW WHICH WOULD RESULT IN
UNSEASONABLY COOL TEMPERATURES AND OVERCAST SKIES ACROSS MUCH OF THE
AREA. HOWEVER...A SHIFT COULD RESULT IN MORE SEASONABLE WEATHER.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH FRIDAY/...HIGH CONFIDENCE
VFR THROUGH THE PERIOD. MAIN CONCERN WILL BE GUSTY NW WINDS TODAY
AS GUSTS TO 35-40 KT EXPECTED. WINDS WILL GRADUALLY DIMINISH
TONIGHT WITH LIGHT WINDS FRIDAY.
KBOS TERMINAL...HIGH CONFIDENCE IN TAF.
KBDL TERMINAL...HIGH CONFIDENCE IN TAF.
OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...
FRIDAY NIGHT AND SATURDAY...MODERATE CONFIDENCE. MAINLY VFR. BRIEF
PERIODS OF MVFR/IFR CONDITIONS IN RAIN SHOWERS/FOG.
SUNDAY AND MONDAY...LOW CONFIDENCE. VFR.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH FRIDAY/...HIGH CONFIDENCE.
NW GALES EXPECTED THROUGH TODAY WITH GUSTS TO 35-40 KT. WINDS
DIMINISH THROUGH TONIGHT AS GRADIENT RELAXES WITH LIGHT WINDS ON
FRIDAY AS HIGH PRES MOVES ACROSS THE WATERS.
OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...
FRIDAY NIGHT AND SATURDAY...LOW TO MODERATE CONFIDENCE. S WINDS
AND SEAS INCREASE AS A COLD FRONT APPROACHES THE WATERS.
VISIBILITIES MAY BE REDUCED AT TIMES IN RAIN SHOWERS. SMALL CRAFT
ADVISORIES MAY BE NECESSARY ON THE OUTER WATERS. WINDS SHIFT TO
THE NW AS THE COLD FRONT CROSSES THE WATERS.
SUNDAY AND MONDAY...MODERATE CONFIDENCE. N/NW WINDS AND SEAS
GENERALLY REMAIN BELOW SMALL CRAFT CRITERIA BUT CONDITIONS ARE
CLOSE. SMALL CRAFT ADVISORIES MAY BE NEEDED.
&&
.FIRE WEATHER...
WEATHER CONDITIONS TODAY ARE FAVORABLE FOR FIRE WEATHER HEADLINES
WITH MIN RH 15-25 PERCENT AND STRONG WIND GUSTS TO 40 MPH.
HOWEVER...RECENT RAINFALL IN CENTRAL AND EASTERN NEW ENG WILL
PRECLUDE RED FLAG CONDITIONS IN THESE AREAS. HOWEVER...LESS
RAINFALL OCCURRED IN THE CT VALLEY AND AFTER COLLABORATION WITH
OKX/ALY WE HAVE DECIDED TO ISSUE A RED FLAG WARNING FOR N CT.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR CTZ002>004.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR ANZ230>237-250-
251-254>256.
&&
SYNOPSIS...KJC/RLG
NEAR TERM...KJC/RLG
SHORT TERM...KJC
LONG TERM...RLG
AVIATION...KJC/RLG
MARINE...RLG
FIRE WEATHER...Hazardous weather outlook, Apr 24, 2:55 AM EST, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
355 AM EDT THU APR 24 2014
MAZ002>024-026-NHZ011-012-015-RIZ001>008-250800-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
355 AM EDT THU APR 24 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A LOW PROBABILITY OF WINDS REACHING ADVISORY CRITERIA
THIS AFTERNOON.
WEATHER CONDITIONS TODAY WILL BE DRY AND WINDY. HOWEVER FIRE
OFFICIALS HAVE DETERMINED THAT RECENT RAINFALL HAS RENDERED FUELS
MOIST ENOUGH TO PRECLUDE THE ISSUANCE OF ANY HEADLINES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
CTZ002>004-250800-
HARTFORD CT-TOLLAND CT-WINDHAM CT-
355 AM EDT THU APR 24 2014
...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT
THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
RED FLAG WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ230>237-250-251-254>256-250800-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
355 AM EDT THU APR 24 2014
...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON
YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV
YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
In the hours before
Special weather statement, Apr 24, 2:50 AM EST, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
350 AM EDT THU APR 24 2014
MAZ002>004-008>012-026-NHZ011-015-RIZ001-003-006-241600-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-WESTERN KENT RI-WASHINGTON RI-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AMHERST...
NORTHAMPTON...SPRINGFIELD...MILFORD...WORCESTER...AYER...
JAFFREY...KEENE...PETERBOROUGH...WEARE...FOSTER...SMITHFIELD...
WEST GREENWICH...NARRAGANSETT...WESTERLY
350 AM EDT THU APR 24 2014
...FIRE WEATHER CONDITIONS FOR TODAY...
BLUSTERY NORTHWEST WINDS WILL CONTINUE TODAY WITH SUSTAINED FLOW
AROUND 25 MPH AND GUSTS UP TO 40 MPH.
THE GUSTY WINDS COMBINED WITH VERY DRY AIR BUILDING ACROSS THE
REGION AND RELATIVE HUMIDITY VALUES FALLING TO 15 TO 25 PERCENT
WILL RESULT IN THE DEVELOPMENT OF FIRE WEATHER CONDITIONS
FAVORABLE FOR FIRE SPREAD.
A RED FLAG WARNING HAS BEEN ISSUED FOR NORTHERN CONNECTICUT...BUT
ELSEWHERE LIGHT SURFACE FUELS WILL BE SLOW TO RECOVER DUE TO
RECENT RAINFALL WHICH LIMIT THE FIRE WEATHER RISK.
WE WILL CONTINUE TO MONITOR THE SITUATION AS IT DEVELOPS
TODAY...UPDATING AS NECESSARY.
High Wind, Western Middlesex
- When
- April 24, 8:01 AM EST to 1:14 PM EST
- Where
- Western Middlesex forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Amateur Radio
- Coordinates
- 42.486, -71.392 (the zone’s center; the record gives no point)
The Automated Surface Observation System at Hanscom Field in Bedford, MA (KBED) recorded wind gusts of 51 mph. It is estimated that winds gusted higher in other parts of Middlesex county where damage occurred. A tree was downed onto a house and car on Governor Peabody Road in Billerica. Old Sudbury Road in Lincoln was closed because of a downed tree and power lines. A tree and wires were downed on Concord Street in Ashland. In Burlington, a tree and wires were downed onto Wilmington Road. A tree and power lines were downed onto Webster Road in Weston.
Strong Wind, Western Franklin
- When
- April 24, 9:00 AM EST to 4:00 PM EST
- Where
- Western Franklin forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 42.583, -72.592 (the zone’s center; the record gives no point)
A tree was downed onto wires along Route 112 in Ashfield.
Strong Wind, Southern Worcester
- When
- April 24, 9:05 AM EST to 4:17 PM EST
- Where
- Southern Worcester forecast zone
- Measured
- 42 kt (48 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 42.351, -71.908 (the zone’s center; the record gives no point)
The Automated Surface Observation System at Worcester Regional Airport (KORH) recorded sustained winds of 37 mph and gusts to 48 mph. In Uxbridge, Mill Street was closed due to a downed tree.
Strong Wind, Eastern Franklin
- When
- April 24, 9:32 AM EST to 3:44 PM EST
- Where
- Eastern Franklin forecast zone
- Measured
- 42 kt (48 mph) measured gust
- Property damage
- $10,000
- Reported by
- ASOS
- Coordinates
- 42.583, -72.592 (the zone’s center; the record gives no point)
The Automated Surface Observation System at Orange Municipal Airport (KORE) recorded sustained wind speeds of 33 mph and gusts to 48 mph. A tree and wires were downed on Jennison Road in Wendell. A tree was downed on wires on Mountain Road in Erving.
Strong Wind, Western Plymouth
- When
- April 24, 10:14 AM EST
- Where
- Western Plymouth forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 41.987, -70.737 (the zone’s center; the record gives no point)
A tree was downed on the campus of Bridgewater State University.
Strong Wind, Northern Worcester
- When
- April 24, 10:40 AM EST to 3:21 PM EST
- Where
- Northern Worcester forecast zone
- Measured
- 29 kt (33 mph) measured sustained
- Property damage
- $10,000
- Reported by
- ASOS
- Coordinates
- 42.351, -71.908 (the zone’s center; the record gives no point)
The Automated Surface Observation System at Fitchburg Municipal Airport (KFIT) recorded sustained wind speeds of 33 mph. A tree was downed onto power lines on Daniel Shays Highway in Athol. A tree was downed near the intersection of Marshall and Paxton Streets in Leicester.
Strong Wind, Suffolk
- When
- April 24, 11:02 AM EST to 3:41 PM EST
- Where
- Suffolk forecast zone
- Measured
- 40 kt (46 mph) measured gust
- Property damage
- $3,000
- Reported by
- ASOS
- Coordinates
- 42.264, -71.125 (the zone’s center; the record gives no point)
The Automated Surface Observing System at Logan International Airport (KBOS) recorded sustained winds of 36 mph and gusts to 46 mph. A large branch was downed onto a car on Charles Street in Boston.
Strong Wind, Southeast Middlesex
- When
- April 24, 12:15 PM EST
- Where
- Southeast Middlesex forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 42.486, -71.392 (the zone’s center; the record gives no point)
A tree was downed blocking Albion Street in Wakefield.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Oregon, April 24, 20141 death · 1 injured · 1 event
- Hail and Damaging Winds in Arkansas, April 24, 20146 injured · $102,000 · 1.25 in hail · 22 events
- Tornadoes and Hail in Missouri, April 24 to 28, 2014$247,000 · EF0 · 43 events
- Tornado and Flash Flooding in North Carolina, April 24 to 25, 2014$46,000 · EF1 · 43 events
- Hail and Damaging Winds in Mississippi, April 24, 2014$521,000 · 4.25 in hail · 16 events
- Tornado in Illinois, April 24, 2014$35,000 · EF1 · 1 event
- High Wind in Oklahoma, April 24, 2014$30,000 · 65 kt wind · 3 events
- Hail and Damaging Wind in Oklahoma, April 24, 20141 in hail · 12 events
- Hail and Damaging Wind in Arkansas, April 24, 2014$5,000 · 1 in hail · 6 events
- Damaging Winds in Missouri, April 24, 201456 kt wind · 5 events
- Hail in Arkansas, April 24, 20141 in hail · 4 events
- Hail and Damaging Wind in Kansas, April 24, 20141 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 512081, 512084, 512082, 512086, 512083, 512085, 512088, 512087.